Psycho-Babble Medication Thread 1116241

Shown: posts 1 to 14 of 14. This is the beginning of the thread.

 

serotonin syndrome

Posted by rjlockhart37 on August 3, 2021, at 21:35:12

i did something very stupid, i bought some 5-htp and took about 150mg, and after sweaeting happened, rapid heart beating, flushed, prozac 80mg is max dose, so...avoid high doses of 5-htp with SSRI's

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 3, 2021, at 21:37:19

In reply to serotonin syndrome, posted by rjlockhart37 on August 3, 2021, at 21:35:12

mixing serotonin supplement with prozac at high dose, im lucky it disappeared after a couple hours. I got flushed, sweat, rapid pulse, feeling very wired, i don't know if that was a mini-syndrome but im never doing it again.

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 3, 2021, at 21:41:02

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 3, 2021, at 21:37:19

5-htp is going down the drain

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 4, 2021, at 2:16:52

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 3, 2021, at 21:41:02

i had a mini-syndrome i think, sweat, heart beat increased, flushing, feeling wired, it lasted a couple hours. Do not take more than 100mg with an SSRI, it was Prozac that caused the mini-syndrome becuse mixing serotonin supplements with SSRI's can cause serotonin syndrome

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 4, 2021, at 2:20:24

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 4, 2021, at 2:16:52

actually throw taking 100mg out the window, taking 5-htp with SSRI is risky

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 4, 2021, at 16:59:09

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 4, 2021, at 2:20:24

Prozac + 5-HTP = serotonin syndrome

 

Re: serotonin syndrome

Posted by Lamdage22 on August 5, 2021, at 11:28:37

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 4, 2021, at 16:59:09

It is not 5-HTPs fault. Careful!

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 6, 2021, at 0:15:41

In reply to Re: serotonin syndrome, posted by Lamdage22 on August 5, 2021, at 11:28:37

actually it's not dangerous, but if you take higher doses like i did thinking it would make alot of serotonin and better mood, but take a SSRI that is not smart of me to do. I really don't know if all that was serotonin induced but my blood pressure went up, sweating, flushing, felt wired it was very scary. Prozac 80mg max dose with alot of 5htp, never do that again

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 6, 2021, at 0:27:08

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 6, 2021, at 0:15:41

you had told me you were taking 5-htp so....i wanted to try it but it back fired because of prozac

 

Re: serotonin syndrome

Posted by Lamdage22 on August 6, 2021, at 0:29:13

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 6, 2021, at 0:27:08

I did but low dose Antidepressant and low dose 5-HTP. And I said I don't recommend it to emphasize that one needs to be careful.

 

Re: serotonin syndrome

Posted by rjlockhart37 on August 15, 2021, at 14:52:11

In reply to Re: serotonin syndrome, posted by Lamdage22 on August 6, 2021, at 0:29:13

i was thinking 5-htp would produce more serotonin but with prozac it doenst work well. I did take a tiny dose like 25mg of 5-htp and then got in a bad mood. When i took 100mg, what happened was i took 2 100mg, and then that's when had a mini serotonin syndrome, i was flushed, heart beat and blood pressure skyrocked, altered bad sense of mind state. I never ever will do that again. Prozac blocks it from being reptaken, so all extra serotonin was built up in the synapse

 

Re: serotonin syndrome

Posted by HumbleGuy on October 19, 2021, at 17:55:16

In reply to Re: serotonin syndrome, posted by rjlockhart37 on August 3, 2021, at 21:41:02

I know this is silly. I never had any problems with 5htp with mega doses of ssri or even nardil. Due to my desperate state and against all medical advice I was so desperate for improvement I figured if this didn't work then I was quitting anyway and back in time if it killed me so be it. I was on nardil 60mg I slowly titrated old Prozac I had to 5mg to 10mg then 20mg and 30mg for months with no side effects apart from usual off both. Maybe I was lucky. But it was 6 months. I'm just saying it was a desperate move and I DONT ENCOURAGE OR ENDORSE THIS AT ALL. Im just saying I didnt flicker. No thereupeutic benefits. On SSRI I spend a life in bed in total anguish. On nardil I function better so I will never take an ssri again in my life. Only MAOI I wont mix them again but I was at the time not bothered what the consequences were Im
Not saying I was clever I just didnt care anymore.

I was on treatment again with ssri then Im landed in bed again so now Im on nardil again and will never ever come off nardil maybe next will try Parnate as its meant to be weight neutral and has sexual benefits opposite of nardil which sounds useful as this side effect is disabling as is weight gain but not as disabling as severe anguish in bed. You guys will understand.

Humble Guy. 25 years researching psychiatric treatments and testing on myself due to looking for relief. For the most part been a very very severe time. I will join in with you guys Ive been following for years but never really engage as Im trying not to obsess far to much with the subject.

I really have followed Ace, Lamdage, and Phillipa fondly for years and a few other very smart people.


Im in a bad way at the moment but have hioe again with knowledge that nardil always does something at least. Insomnia killing me and some oedema on belly and legs is annoying me and painful to touch. I tell psychiatrist about this but they never took it seriously despite suffering and asking for Parnate trial. Always said its too expensive. I will
Ask new consultant to consider this and show him the evidence from Ken Gilmans expertise and video about Parnate.

Current Medication

Nardil 45mg 15 days only back on (going to 60mg in 10 days I hope) as agreed.

Clonazepam 0.5mg to 1mg.
Melotonin 0.5mg 8pm nightly (experiment)


Ive reduced this from 2mg in a week and a half. I reduced to zero for 4 days but withdrawal has been terrible. Im frightened about the horror stories and possible worsening of long term anxiety as I have severe suffering also with OCD and mainly GAD on top of severe depression.

But Ive reinstated the clonazepam to 0.75mg and its settled my thoughts a lot. Im hoping nardil will cover my anxiety fully over three months to six months but I doubt it will as I cant hit the doses required plus it sends me hypomanic at above 60mg.

Ive just startedtrying low doses of melatonin as I cant not sleep for three days in a row before body collapses into sleep.
I tried 3mg it worked I was asleep in two hours until 6pm the next day. Yesterday I tried 0.5mg and drowsy again all day till later. So trying 0.3mg earlier about 7pm as recommended through research.
Any help would be appreciated

Love and Peace to all i class you all as brothers and sisters in this fight together.

 

Re: serotonin syndrome HumbleGuy

Posted by undopaminergic on October 20, 2021, at 5:10:31

In reply to Re: serotonin syndrome, posted by HumbleGuy on October 19, 2021, at 17:55:16

Hi and welcome to active participation!

-undopaminergic

 

Welcome. (nm) HumbleGuy

Posted by SLS on October 21, 2021, at 20:25:18

In reply to Re: serotonin syndrome, posted by HumbleGuy on October 19, 2021, at 17:55:16


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.